Alert archive / Mississippi / Wind Advisories in 2015
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 12, 2015, 2:34 PM CST for 4 states. It took effect at Dec 13, 2015, 3:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:34 PM CST (20:34 UTC)
- In effect from
- Dec 13, 2015, 3:00 AM CST
- Expired
- Dec 13, 2015, 11:23 PM CST
- In force
- 20 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS74 KMEG 122034 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CST SAT DEC 12 2015 ...STRONG SOUTHERLY WINDS EXPECTED TO OCCUR OVER THE MIDSOUTH LATE TONIGHT THROUGH SUNDAY EVENING... .A POTENT LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD FROM TEXAS TO MISSOURI ON SUNDAY. AS A RESULT...STRONG GRADIENT WINDS WILL OCCUR AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WILL BEGIN LATE TONIGHT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND BY MID-MORNING FOR AREAS FURTHER EAST. GUSTS UP TO 40 MPH WILL BE POSSIBLE. WINDS WILL BEGIN DIMINISHING WITH THE PASSAGE OF THE COLD FRONT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-131000- /O.NEW.KMEG.WI.Y.0008.151213T0900Z-151214T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 234 PM CST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...FROM LATE TONIGHT THROUGH SUNSET SUNDAY * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055- 089>092-131000- /O.NEW.KMEG.WI.Y.0008.151213T1500Z-151214T0300Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL- BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO... JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE... SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 234 PM CST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...FROM MID-MORNING SUNDAY THROUGH SUNDAY EVENING * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
4 follow-up statements
790 WWUS74 KMEG 130859 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 259 AM CST SUN DEC 13 2015 ...STRONG SOUTHERLY WINDS EXPECTED THROUGH SUNDAY EVENING... .A POTENT LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD FROM TEXAS TO MISSOURI TODAY. STRONG WINDS WILL OCCUR AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED ALONG AND WEST OF THE MISSISSIPPI RIVER EARLY THIS MORNING AND BY MIDDAY FOR AREAS FURTHER EAST. GUSTS UP TO 40 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-132300- /O.CON.KMEG.WI.Y.0008.151213T0900Z-151214T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 259 AM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...FROM LATE TONIGHT THROUGH SUNSET SUNDAY * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055- 089>092-132300- /O.CON.KMEG.WI.Y.0008.151213T1500Z-151214T0300Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL- BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO... JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE... SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 259 AM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...FROM MID-MORNING SUNDAY THROUGH SUNDAY EVENING * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
095 WWUS74 KMEG 132057 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CST SUN DEC 13 2015 ...STRONG SOUTHERLY WINDS EXPECTED TO CONTINUE TONIGHT... .A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH MISSOURI TONIGHT. STRONG WINDS WILL OCCUR AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 40 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-140300- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY... DYERSBURG...RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 257 PM CST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...THROUGH 9 PM CST * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>006-008-009-011>017-020>024-TNZ003-004-020>022-050>055- 089>092-140500- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN- PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE- YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL- BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS... CORINTH...IUKA...SENATOBIA...BOONEVILLE...MARKS...BATESVILLE... OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO... JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE... SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 257 PM CST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...THROUGH MIDNIGHT CST * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
210 WWUS74 KMEG 140257 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 857 PM CST SUN DEC 13 2015 ...STRONG SOUTHERLY WINDS EXPECTED TO CONTINUE TONIGHT... .A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH MISSOURI TONIGHT. STRONG WINDS WILL OCCUR AHEAD OF THE ASSOCIATED COLD FRONT. SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 40 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-019-048-049-088-140400- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...DYERSBURG... RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON 857 PM CST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... WINDS HAVE FALLEN BELOW CRITERIA ACROSS THE ADVISORY AREA THIS EVENING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$ MSZ002-008-011>013-020>022-TNZ050-089-140400- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/ MARSHALL-TATE-QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA- CALHOUN-HAYWOOD-FAYETTE- INCLUDING THE CITIES OF...HOLLY SPRINGS...SENATOBIA...MARKS... BATESVILLE...OXFORD...CHARLESTON...WATER VALLEY...COFFEEVILLE... BRUCE...CALHOUN CITY...BROWNSVILLE...SOMERVILLE...OAKLAND 857 PM CST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... WINDS HAVE FALLEN BELOW CRITERIA ACROSS THE ADVISORY AREA THIS EVENING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$ TNZ002-140600- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/ OBION- INCLUDING THE CITY OF...UNION CITY 857 PM CST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...THROUGH MIDNIGHT CST * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ003>006-009-014>017-023-024-TNZ003-004-020>022-051>055-090>092- 140600- /O.CON.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/ BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS- ITAWAMBA-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...ASHLAND...RIPLEY MS...CORINTH...IUKA... BOONEVILLE...NEW ALBANY...PONTOTOC...TUPELO...FULTON...HOUSTON... OKOLONA...AMORY...ABERDEEN...MARTIN...DRESDEN...PARIS... HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BOLIVAR... SELMER...SAVANNAH 857 PM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH * TIMING...THROUGH MIDNIGHT CST * IMPACTS...SOME TREES MAY FALL. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE. LOOSE ITEMS SUCH AS TRASH CANS AND HOLIDAY DECORATIONS WILL BE VULNERABLE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
057 WWUS74 KMEG 140523 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1123 PM CST SUN DEC 13 2015 MSZ003>006-009-014>017-023-024-TNZ002>004-020>022-051>055-090>092- 140630- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-151214T0600Z/ BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS- ITAWAMBA-CHICKASAW-MONROE-OBION-WEAKLEY-HENRY-GIBSON-CARROLL- BENTON TN-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN- MCNAIRY-HARDIN- INCLUDING THE CITIES OF...ASHLAND...RIPLEY MS...CORINTH...IUKA... BOONEVILLE...NEW ALBANY...PONTOTOC...TUPELO...FULTON...HOUSTON... OKOLONA...AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN... PARIS...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...ALAMO... JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE... BOLIVAR...SELMER...SAVANNAH 1123 PM CST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 12, 12:01 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 12, 12:01 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1201 PM CST SAT DEC 12 2015 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1045 AM CST SAT DEC 12 2015/ UPDATE... ABUNDANT CLOUD COVER HAS NOT PREVENTED TEMPERATURES FROM WARMING UP THIS MORNING ACROSS THE MIDSOUTH. CURRENT TEMPERATURES RANGE FROM THE MID 60S TO THE LOWER 70S. MAY GET SOME PEAKS OF SUN ESPECIALLY OVER THE SOUTHEASTERN PORTION OF THE CWA THIS AFTERNOON. HIGHS SHOULD REACH INTO THE 70S EVERYWHERE TODAY. HAVE ALREADY UPDATED TO ACCOUNT FOR CLOUD CONDITIONS...NO FURTHER UPDATES ARE EXPECTED. KRM DISCUSSION... /ISSUED 413 AM CST SAT DEC 12 2015/ OUR SEVERE WEATHER THREAT CONTINUES TO DIMINISH...WHICH IS KINDA SURPRISING GIVEN HOW ABNORMALLY WARM WE ARE. EVENTUALLY WE MAY PAY THE PRICE...BUT IT DOESN'T LOOK LIKE IT WILL BE THIS WEEKEND. 3 AM TEMPERATURES ACROSS THE MIDSOUTH ARE MOSTLY IN THE MIDDLE 60S. INCREDIBLY...AT 3AM IN THE MORNING...MEMPHIS INTERNATIONAL AND JACKSON TENNESSEE ARE BOTH ONLY 2 DEGREES BELOW THEIR RECORD HIGH TEMPERATURES OF 72 AND 69 DEGREES FOR THE DAY. IT WILL COOL DOWN A BIT NEXT WEEK...BUT REMAIN WARMER THAN NORMAL THROUGH AT LEAST WEDNESDAY. THURSDAY THROUGH THIS TIME NEXT WEEK WE SHOULD SEE NEAR NORMAL TEMPERATURES WITH HIGHS MOSTLY IN THE MID 40S TO LOW 50S AND LOWS IN THE 30S. CLOUDY SKIES CAN BE EXPECTED THIS WEEKEND. A HIGHLY AMPLIFIED LONGWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL SHIFT ACROSS THE DESERT SOUTHWEST...APPROACHING THE MISSISSIPPI RIVER SUNDAY AFTERNOON. MID LEVEL LAPSE RATES ARE POOR AND INSTABILITY IS NON EXISTENT...SO SUSTAINED HEALTHY UPDRAFTS LOOK UNLIKELY. DYNAMIC ENERGY IS IMPRESSIVE...FEATURING A 140+KT SUBTROPICAL JET STREAK AND A 70KT LLJ. HOWEVER THESE FEATURES ARE NEVER IN PHASE OVER THE MIDSOUTH...OR REALLY ANYWHERE...RESULTING IN ANY SIGNIFICANT SEVERE THUNDERSTORM THREAT. HOWEVER...WE MAY SEE A FEW TREES TOPPLED BY NON THUNDERSTORM WINDS ON SUNDAY. GRADIENT WINDS AHEAD OF A COLD FRONT ARE EXPECTED TO STRENGTHEN EARLY SUNDAY TO AROUND 25 MPH WITH GUSTS TO 35 MPH OR HIGHER. THE GROUND ACROSS MUCH OF THE AREA REMAINS SATURATED...AND UP TO TWO INCHES OF RAIN IS EXPECTED THROUGH SUNDAY EVENING. THE STRONGEST WINDS WILL LIKELY BE WEST OF THE MISSISSIPPI RIVER BEFORE MIDDAY SUNDAY. A WIND ADVISORY MAY BE REQUIRED. THE AIRMASS BEHIND THE COLD FRONT IS PACIFIC IN NATURE...SO DON'T EXPECT A DRASTIC COOL DOWN. A SHORTWAVE RIDGE WILL SHIFT ACROSS THE AREA EARLY NEXT WEEK. WE SHOULD SEE A DAY OR TWO OF SUNSHINE BEFORE ANOTHER COLD FRONT APPROACHES WEDNESDAY. MOISTURE SHOULD BE LIMITED AHEAD OF THIS FRONT...SO RAINFALL ISN'T EXPECTED TO BE WIDESPREAD OR HEAVY. WE SHOULD FINALLY SEE SOME SEASONABLE TEMPERATURES UNDER CLEAR SKIES TO WRAP UP THE WORK WEEK. 30 && .AVIATION... 18Z TAFS MVFR CIGS WILL CONTINUE TO IMPROVE TO VFR OVER THE NEXT COUPLE OF HOURS AREA WIDE. SURFACE WINDS WILL BACK SLIGHTLY TOWARD THE SE THROUGH THIS EVENING AND REMAIN AROUND 10 KTS. VFR CONDS EXPECTED THROUGH MUCH OF THE OVERNIGHT WITH MVFR CIGS STREAMING BACK INTO THE REGION AROUND 13/12Z. A STRONG FRONT WILL BE APPROACHING THE MIDSOUTH SUNDAY MORNING WITH A STRENGTHENING PRESSURE GRADIENT AND INCREASING WINDS. A FEW SHOWERS MAY REACH KJBR BY THE END OF THE PERIOD. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 12, 3:16 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CST SAT DEC 12 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 316 AM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHERLY WINDS ARE EXPECTED SUNDAY INTO SUNDAY EVENING. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. SOME TREES COULD BE TOPPLED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Mississippi, 2015Wind Advisories in Tennessee, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.